MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample has been received by manufacturing that has not yet been evaluated.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the procedure, the tip of the ophthalmic forceps was opening and closing poorly.The surgery was completed on the same day using an alternative forceps, and there was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The returned instrument was received in its inner and outer blister covered with the tyvek lid foil, showing the lot information.The instrument showed no macroscopic signs of damage but exhibited surgery residues.It is returned in an open state.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications.During the visual inspection, no abnormalities could be identified.The forceps arms of the instrument opened and closed as expected and the grasping arms showed no bending, and no misalignment was found.No burrs or rough edges were present on the returned instrument.The instrument was then functionally tested and appeared to be working normally.Specifically, it was noticed that the instrument was able to grasp and hold the corresponding control weight, which indicates that the grasping force of the device fulfills its acceptance criteria.Therefore, the customer¿s complaint could not be confirmed.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A root cause for the customers reported event could not be determined because the returned product met manufacturer¿s specifications.No action was taken as the returned instrument met specifications for tests performed in relation to the reported event.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24765568
Report Number3003398873-2026-00066
Device Sequence Number9267508
Product Code HNR
UDI-Device Identifier07612717070714
UDI-Public(01)07612717070714(17)280831(11)250909(10)17MX5N
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.13
Device Lot Number17MX5N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown